Thunderstorm Wind, Fulton
- When
- August 19, 7:30 PM CST
- Where
- Fulton County, Canton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -90.033
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 19, 2:00 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI AUG 19 2005 .DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY FRONT EXTENDS EAST/WEST FROM SOUTHERN IOWA TO PEORIA TO NORTH OF INDIANAPOLIS...AND AN OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION LIES ACROSS SOUTHERN ILLINOIS. AIRMASS NEAR THESE BOUNDARIES IS VERY MOIST AND UNSTABLE...BUT WEAK CAPPING IS ALSO PRESENT. IN ADDITION...CENTRAL ILLINOIS IS CAUGHT IN A SHORTWAVE RIDGE BETWEEN THE TROUGHS OVER EASTERN KANSAS...AND CENTRAL INDIANA. BECAUSE OF THESE FACTORS...BELIEVE THAT ANY LATE AFTERNOON/EVENING DEVELOPMENT IN THIS AREA WILL BE ISOLATED OR WIDELY SCATTERED. BETTER CHANCES FOR SEVERE WEATHER WILL LIKELY BE LATER TONIGHT AS THE COMPLEX NOW DEVELOPING NORTHWEST OF KANSAS CITY STRENGTHENS AND PROPAGATES EASTWARD ALONG THE STATIONARY FRONT. FOR THESE REASONS... WILL GO WITH CHANCE POPS IN THE EVENING THEN BUMP THEM TO LIKELY OVER THE CENTRAL AND WEST LATER TONIGHT. LARGE HAIL WILL BE POSSIBLE...BUT THE MAIN THREAT WILL BE STRONG WINDS...ESPECIALLY IF THE CONVECTION OUT WEST CAN DEVELOP A COLD POOL AS IT MOVES INTO NORTHERN MISSOURI AND WESTERN ILLINOIS. THIS PRECIPITATION AREA SHOULD BE PRETTY WIDESPREAD OVER THE AREA SATURDAY MORNING...BEFORE THE APPROACHING COLD FRONT PUSHES THINGS TO THE EAST TOWARD AFTERNOON. WE SHOULD BE ENTERING A DRIER AND COOLER PERIOD BEGINNING SATURDAY NIGHT WHICH WILL LAST INTO AT LEAST MID WEEK. NICE CANADIAN AIRMASS WILL COME SOUTHEASTWARD FROM THE NORTHERN PLAINS AND BRING 850MB TEMPERATURES AROUND 10 DEGC COOLER THAN THEY ARE TODAY. .LONG TERM...MONDAY THROUGH FRIDAY THE MAIN FORECAST ISSUE IN THE LONGER TERM WILL BE THE TIMING OF A COLD FRONT THAT IS EXPECTED TO APPROACH THE MIDWEST TOWARD FRIDAY. THE LATEST RUNS OF THE GFS ARE SLOWING THIS FEATURE DOWN A LITTLE... SOMEWHAT CLOSER TO WHAT THE ECMWF MODEL HAS BEEN ADVERTISING. HPC PROGS ARE LEANING THIS WAY AS WELL. WITH THIS IN MIND...WILL KEEP POPS BELOW MENTIONABLE VALUES THROUGH FRIDAY...WITH PLENTY OF TIME TO WATCH THE NEXT COUPLE MODEL RUNS. COOLEST PERIOD SHOULD BE MONDAY AND MONDAY NIGHT WHEN THE SURFACE RIDGE AXIS WILL BE MOVING OVERHEAD...THEN A SLOW WARMING INTO THE END OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CDT FRI AUG 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1106 AM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND AND LARGE HAIL. THE WARM FRONT THAT PRODUCED SEVERE WEATHER YESTERDAY...WILL REMAIN JUST NORTH OF CENTRAL ILLINOIS, AND WARM AND MOIST AIR WILL REMAIN IN PLACE SOUTH OF THE FRONT. THIS WELL SET THE STAGE FOR MORE STRONG THUNDERSTORMS TO DEVELOP DUE TO THE HEAT OF THE DAY AND INSTABILITY. THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE NORTH OF INTERSTATE 72. IN ADDITION...HOT AND HUMID AIR WILL PUSH HEAT INDICES INTO THE 100 TO 105 RANGE. THIS IS JUST SHY OF A HEAT ADVISORY, SO BE AWARE OF KEEPING YOUR BODY WELL HYDRATED TODAY, AND KEEP OUT OF THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY...MAINLY SOUTHEAST OF I-70. THIS IS DUE TO A COLD FRONT THAT IS POISED TO DROP SOUTHEAST THROUGH ILLINOIS. ENOUGH INSTABILITY AND MOISTURE WILL REMAIN INPLACE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...AND INTO TONIGHT. HJS
The Lincoln radar (KILX), 75 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
6 thunderstorm wind. Local standard time, as filed.
Power lines blown down.
A few trees blown down.
Power lines blown down.
Several trees, tree limbs, and power lines blown down.
Several large tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469244, 5469242, 5469243, 5469245, 5469241, 5469240.